Alert archive / Arizona / Areal Flood Advisories in 2013
Areal Flood Advisory 310, NWS Las Vegas, NV
NWS Las Vegas, NV issued this areal flood advisory at Sep 3, 2013, 3:40 AM MST for Mohave County, Arizona. It was in force for 80 min.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 3:40 AM MST (10:40 UTC)
- Expired
- Sep 3, 2013, 5:00 AM MST
- In force
- 80 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 53 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGUS85 KVEF 031040
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT TUE SEP 3 2013
AZC015-031200-
/O.NEW.KVEF.FA.Y.0310.130903T1040Z-130903T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE-
340 AM MST TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLOOD ADVISORY FOR RAPID RISES IN NORMALLY DRY WASHES IN...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 500 AM MST
* AT 337 AM MST...THUNDERSTORMS WITH HEAVY RAIN ARE OCCURRING NEAR
TEMPLE BAR MARINA AND WHITE HILLS. UP TO A HALF AN INCH OF RAIN IN
15 MINUTES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
TEMPLE BAR CAMPGROUND AND TEMPLE BAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED WATER LEVELS IN
NORMALLY DRY WASHES...SMALL STREAMS...AND PONDING OF WATER ON AREA
ROADS. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. TURN AROUND...
DONT DROWN!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
REPORT FLOODED ROADS BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3578 11456 3601 11453 3606 11441 3605 11431
3600 11426 3601 11410 3585 11412 3571 11420
3562 11445
$$
BP2 follow-up statements
139
WGUS85 KVEF 031118
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 AM PDT TUE SEP 3 2013
AZC015-031200-
/O.CON.KVEF.FA.Y.0310.000000T0000Z-130903T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE-
418 AM MST TUE SEP 3 2013
...THE FLOOD ADVISORY FOR RAPID RISES IN NORMALLY DRY WASHES REMAINS
IN EFFECT UNTIL 500 AM MST FOR WEST CENTRAL MOHAVE COUNTY...
AT 415 AM MST...AN ISOLATED THUNDERSTORM ACCOMPANIED BY BRIEF HEAVY
RAIN WAS STILL OCCURRING TO THE EAST OF TEMPLE BAR MARINA. BETWEEN A
HALF AND THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN FROM TEMPLE
BAR SOUTH TOWARD WHITE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED WATER LEVELS IN
NORMALLY DRY WASHES...SMALL STREAMS...AND PONDING OF WATER ON AREA
ROADS. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO
TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. TURN AROUND...
DONT DROWN!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
REPORT FLOODED ROADS BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3578 11456 3601 11453 3606 11441 3605 11431
3600 11426 3601 11410 3585 11412 3571 11420
3562 11445
$$
BP989
WGUS85 KVEF 031157
FLSVEF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 AM PDT TUE SEP 3 2013
AZC015-031205-
/O.EXP.KVEF.FA.Y.0310.000000T0000Z-130903T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE-
457 AM MST TUE SEP 3 2013
...THE FLOOD ADVISORY FOR RAPID RISES IN NORMALLY DRY WASHES WILL
EXPIRE AT 500 AM MST FOR WEST CENTRAL MOHAVE COUNTY...
THUNDERSTORMS HAVE MOVED NORTH OF LAKE MEAD NEAR TEMPLE BAR AND WILL
CONTINUE TO SHIFT NORTH AWAY FROM TEMPLE BAR MARINA AND WHITE HILLS.
THE FLOOD ADVISORY WILL EXPIRE AT 5 AM MST.
LAT...LON 3578 11456 3601 11453 3606 11441 3605 11431
3600 11426 3601 11410 3585 11412 3571 11420
3562 11445
$$
BPWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood advisory went out at Sep 3, 3:00 AM MST, 40 minutes earlier.
Area forecast discussion, Sep 3, 3:00 AM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PDT TUE SEP 3 2013 .SYNOPSIS...MOISTURE IS EXPECTED TO REMAIN OVER MUCH OF THE REGION LEADING TO ISOLATED THUNDERSTORMS THROUGH WEDNESDAY. A SLOW DRYING TREND IS EXPECTED TOWARD THE END OF THE WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL IN MOST AREAS. && .SHORT TERM...WEAK DISTURBANCE PUSHING UP THROUGH SOUTHERN NEVADA AND NORTHWEST ARIZONA HAS ALLOWED FOR THE DEVELOPMENT AND CONTINUATION OF SHOWERS AND THUNDERSTORMS. MAIN BATCH IS CURRENTLY PUSHING NORTH THROUGH CLARK COUNTY AND SHOULD ALL BE INTO NORTHERN CLARK AND LINCOLN COUNTIES BY SUNRISE. CONVECTION SHOULD BE A LITTLE SLOWER TO DEVELOP OVER THE EASTERN HALF OF THE AREA SUCH AS CLARK...EASTERN SAN BERNARDINO...AND MOHAVE COUNTIES DUE TO MORE NEGATIVE VORTICITY MOVING INTO THE REGION BEHIND THIS DISTURBANCE. STILL THINK ISOLATED THUNDERSTORMS WILL DEVELOP...BUT MORE SO IN THE LATER AFTERNOON. OVER THE WESTERN HALF OF THE AREA...CONVECTION SHOULD START EARLIER...BUT ITS ALSO DEPENDENT ON HOW MUCH SUN IS AVAILABLE EARLY. WITH THIS IN MIND AND THINK STORMS WILL BE A LITTLE MORE ISOLATED THAN YESTERDAY HAVE HELD OFF ON ANY FLASH FLOOD WATCHES. WITH PLENTY OF MOISTURE STILL AVAILABLE ANY STORM WILL BE CAPABLE OF PRODUCING FLASH FLOODING. NOT REALLY MUCH CHANGE GOING INTO WEDNESDAY ALTHOUGH MOISTURE SHOULD BE ON THE DECREASE. HOWEVER...MODELS STILL INDICATE SOME INSTABILITY AREA WIDE AND WILL KEEP AT LEAST SLIGHT CHANCES OF STORMS ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY...MADE LITTLE CHANGE TO THE THU-MON PERIODS. MOISTURE PRESENTLY ACROSS THE AREA WILL CONTINUE TO BE RECYCLED WITH A DIURNAL CYCLE IN CONVECTION THURSDAY AND FRIDAY. KEPT THAT TREND GOING THROUGH THE WEEKEND BUT THE 00Z ECMWF THREW A CURVE BALL INTO THAT THINKING. AN AREA OF DISORGANIZED SHOWERS AND THUNDERSTORMS OFF THE SOUTHWEST COAST OF MEXICO HAS A GOOD CHANCE OF DEVELOPING INTO A TROPICAL CYCLONE OVER THE COMING DAYS BASED ON THE NATIONAL HURRICANE CENTER OUTLOOK. THE 00Z ECMWF BRINGS THIS TROPICAL SYSTEM NORTHWARD INTO THE LOWER GULF OF CALIFORNIA FRIDAY AND REMNANTS OF THE SYSTEM AS FAR NORTH AS THE LOWER COLORADO RIVER VALLEY BY NEXT MONDAY. GEM/GFS DIFFER CONSIDERABLY. AGAIN...JUST SOMETHING TO MONITOR THE NEXT FEW DAYS. IF THE ECMWF DOES PAN OUT EXPECT ANOTHER SHOT OF TROPICAL MOISTURE INTO THE AREA WHICH WOULD JUST REINFORCE THE MOISTURE ALREADY IN PLACE. && .AVIATION...FOR MCCARRAN...ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SUNRISE BEFORE ENDING AND CLEARING THIS MORNING. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS PLENTY OF MOISTURE REMAINS IN PLACE. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH TUESDAY...THEN DECREASE FROM THE WEST BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && GORELOW/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 2, 8:19 PM MST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 819 PM PDT MON SEP 2 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-031830- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 819 PM PDT MON SEP 2 2013 /819 PM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVERNIGHT WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:39 PM MST | Flash Flood Warning | VEF | Mohave | 96 min |
| Sep 2, 10:46 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Sep 3, 12:07 AM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Sep 3, 1:59 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Areal Flood Advisories in Arizona, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.